Skip To ContentSkip To Content
    Recent Increase in Overdose Deaths Due to Fentanyl-Laced Drugs
    Posted on 10/04/2019
    District logo with yellow background and text "Seattle Public Schools"

    Recent Increase in Overdose Deaths Due to Fentanyl-Laced Drugs

    There has been a significant increase in King County overdose deaths among young people due to fentanyl-laced drugs and powders. Parents and guardians are encouraged to talk directly to their children about the risks of substance abuse.

    These deaths have been due to counterfeit opioid pills and powders that the young people did not know were laced with fentanyl. Seattle Public Schools is committed to keeping families informed and students safe.

    Fentanyl even in very small doses is likely to lead to death when used outside the supervision of a doctor. Learn more about fentanyl, including images of known fentanyl laced pills, on the Seattle and King County Public Health Insider blog.

    Seattle King County Fentanyl Warning for School Communities.PDF icon

    Please talk directly with your child or children about the risks of substance use. We realize these conversations can be challenging. Here are resources for you to start the conversation: Washington Health Care Authority's Start Talking Now Conversation Resources.